MAUDE Adverse Event Report: ARTHREX, INC. MINI TIGHTROPE FT; WASHER, BOLT NUT

ARTHREX, INC. MINI TIGHTROPE FT; WASHER, BOLT NUT
Model Number MINI TIGHTROPE FT
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a lisfranc tightrope fixation procedure, upon insertion of the anchor, the screw driver head became stripped.The anchor could not be removed, nor could it be advanced.The surgeon then opened a second kit in an attempt to use its driver to insert the anchor further into the bone or back it out of the bone but the attempt was unsuccessful.He shaved the bone around the anchor to retrieve it.The surgeon used a cannulated cancellous screw to complete the case with no adverse effect to the patient.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation revealed that both ar-8917ds drivers had been stripped prior to receipt for investigation.The mini tightrope anchors associated with each driver had broken off at the proximal hex, and chipping/metal damage was observed across the od of the second anchor, proximal to the breakage point.This type of event is most likely caused by not inserting the implant co-axial to the pilot hole, prying/leveraging, the use of excessive force and/or by improper bone preparation.

Brand Name
MINI TIGHTROPE FT
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7614179
Report Number1220246-2018-00508
Device Sequence Number19271141
Product Code HTN
UDI-Device Identifier00888867048959
UDI-Public00888867048959
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K090107
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date11/30/2022
Device Model NumberMINI TIGHTROPE FT
Device Catalogue NumberAR-8917DS
Device Lot Number10177512
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2018
Initial Date Received by Manufacturer 06/11/2018
Supplement Date Received by Manufacturer06/11/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;